Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2016 (2016), Article ID 5636489, 6 pages
http://dx.doi.org/10.1155/2016/5636489
Case Report

Recurrent Interstitial Pneumonitis in a Patient with Entero-Behçet’s Disease Initially Treated with Mesalazine

1Department of Internal Medicine and Rheumatology, Clinical Research Institute, National Hospital Organization, Kyushu Medical Center, 1-8-1 Jigyohama, Chuo-ku, Fukuoka 810-8563, Japan
2Department of Genetics and Development, Krembil Research Institute, Toronto Western Hospital, 60 Leonard Avenue, Toronto, ON, Canada M5T 2S8

Received 14 February 2016; Accepted 7 June 2016

Academic Editor: Suleyman Serdar Koca

Copyright © 2016 Akihiro Nakamura et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 65-year-old man with entero-Behçet’s disease (BD) being treated with mesalazine was presented to our hospital complaining of dyspnea. Computed tomography (CT) of the chest showed ground-glass opacities and he was initially diagnosed with mesalazine-induced interstitial pneumonitis (IP). Besides the discontinuation of mesalazine, a high dose of oral prednisolone was administered and the patient seemed to recover. However, four months later, dyspnea recurred and repeated CT revealed more extensive pulmonary infiltration despite steroid therapy. After the exclusion of infections, we suspected either a recurrence of mesalazine-induced IP or BD-related IP as a clinical manifestation of BD. The patient was treated with intravenous methylprednisolone and cyclophosphamide, followed by orally administered azathioprine, based on the assumption of underlying vasculitis. Thereafter, his condition improved. BD-related IP is an extremely rare condition with limited reports in the literature. Mesalazine-induced IP is also uncommon but the prognosis is generally good after discontinuation of mesalazine with or without steroid therapy. We discuss an extremely rare case, especially focusing on BD-related IP and mesalazine-induced IP as a potential cause of recurrent IP in a patient with entero-BD.